MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/10 MM R

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/10 MM R
Model Number 02.12.0210FR
Health Effect - Clinical Code Sepsis (2067)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17-nov-2020: lot 131515: (b)(4) items manufactured and released on 03-may-2013.Expiration date: 31-mar-2018.No anomalies found related to the problem to date, 29 items of the same lot have been already sold without any other similar reported event since 2016 considering the unscrewing and the infection.Clinical evaluation: 5 years after primary cemented total knee arthroplasty, the insert fixation screw got loose in the joint.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.
 
Event or Problem Description
During the standard follow-up check, the tibial insert fixation screw was found loose in the joint.The screw has been arthroscopically revised on (b)(6) 2020, 4 years and 11 months after the primary surgery.On (b)(6) 2020 some tissue, through an arthroscopic procedure, has been extracted to check if the patient was septic.On (b)(6) 2020 they changed the inlay due to sepsis.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED FLEX SIZE 2/10 MM R
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10852283
Report Number3005180920-2020-00802
Device Sequence Number641122
Product Code JWH
UDI-Device Identifier07630030826146
UDI-Public07630030826146
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number02.12.0210FR
Device Catalogue Number02.12.0210FR
Device Lot Number131515
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR